Differential and Integral Equations

A priori estimate for the first eigenvalue of the $p$-Laplacian

Ryuji Kajikiya

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We study the first eigenvalue of the $p$-Laplacian under the Dirichlet boundary condition. For a convex domain, we give an a priori estimate for the first eigenvalue in terms of the radius $d$ of the maximum ball contained in the domain. As a consequence, we prove that the first eigenvalue diverges to infinity as $p\to\infty$ if the domain is convex and $d\leq 1$. Moreover, we show that in the annulus domain $a < |x| < b$, the first eigenvalue diverges to infinity if $b-a\leq 2$ and converges to zero if $b-a>2$.

Article information

Source
Differential Integral Equations, Volume 28, Number 9/10 (2015), 1011-1028.

Dates
First available in Project Euclid: 23 June 2015

Permanent link to this document
https://projecteuclid.org/euclid.die/1435064548

Mathematical Reviews number (MathSciNet)
MR3360728

Zentralblatt MATH identifier
1363.35096

Subjects
Primary: 35J20: Variational methods for second-order elliptic equations 35J25: Boundary value problems for second-order elliptic equations 35J92: Quasilinear elliptic equations with p-Laplacian

Citation

Kajikiya, Ryuji. A priori estimate for the first eigenvalue of the $p$-Laplacian. Differential Integral Equations 28 (2015), no. 9/10, 1011--1028. https://projecteuclid.org/euclid.die/1435064548


Export citation